Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

March 26, 2021El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Mar 26, 2021, 12:12 PM MDT for El Paso County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2021, 12:12 PM MDT (18:12 UTC)
Expired
Mar 26, 2021, 12:30 PM MDT
In force
18 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS85 KPUB 261812
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1212 PM MDT Fri Mar 26 2021
 
COZ084-085-261830-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1212 PM MDT Fri Mar 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 1230 PM MDT...

At 1211 PM MDT, Doppler radar was tracking a storm near Black 
Forest, or 14 miles north of Colorado Springs, moving northeast at 
15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest,
Peyton and Gleneagle.

LAT...LON 3901 10443 3894 10482 3906 10486 3913 10468
      3913 10456
TIME...MOT...LOC 1811Z 236DEG 11KT 3904 10476 

$$

KTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Mar 26, 11:48 AM MDT, 24 minutes earlier.

Area forecast discussion, Mar 26, 11:48 AM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1148 AM MDT Fri Mar 26 2021

.SHORT TERM...(Today and tonight)
Issued at 342 AM MDT Fri Mar 26 2021

A weak upper level disturbance will be exiting the area to the
northeast this morning. Later today, a broad upper trof will move
over CO, with the main energy associated with this system dropping
south into AZ.  Overnight the upper trof will slowly move east
across the state.

This morning snow is expected to continue along portions of the
Continental Divide, with favorable orographic flow over the eastern
San Juan mtns and a few additional inches of snow accumulation
expected.  The forecast models have been fairly consistent in
showing that showers over the eastern San Juan mtns should decrease
this afternoon, but increase over the La Garita mtns with some
generally light snow accumulations expected, but a few heavier
showers will be possible and could lead to a quick accumulation of a
few inches.  At this time, the winter weather advisory for the
eastern San Juan mtns still looks good and will not make any changes.
This afternoon, showers are expected to spread into the eastern
mtns, as well as the high valleys, and over Teller and El Paso
Counties. Temps today are expected to be a little below average,
with highs in the 50s along the I-25 corridor, except 40s in
northern El Paso County, and upper 50s and lower 60s over the far
southeast plains. Highs should mostly be in the 40s in the San Luis
Valley and upper Arkansas River valley, with upper 30s and lower 40s
in Teller County.

This evening a front will bring northerly winds to most of the
southeast plains.  The front will also bring increasing moisture to
the eastern plains and the potential for isolated to scattered
showers, although the eastern border area looks as though it will
remain dry.  Over the mtns and high valleys, chances for precip
should mostly decrease by late evening, with probably just some
isolated shower being possible over the central mtns by late night.

.LONG TERM...(Saturday through Thursday)
Issued at 342 AM MDT Fri Mar 26 2021

...Quiet weather through the beginning of next week, with quickly
warming temperatures...

A few stray snow showers will be possible over the southern
mountains on Saturday, but nothing more than a dusting is expected.
Temperatures will be on the warm side, with highs in the low-mid 50s
over the entire area, excluding the mountains. Sunday will be very
mild and dry, with some places over the eastern plains climbing into
the 70s during the afternoon. Monday is looking to be even warmer,
which most long-term models captured poorly, had to up high
temperatures across the region by several degrees, with a lot of NBM
and CONSMOS. By the end of the day on Monday, most of the eastern
plains will be sitting in the low-mid 80s.

A fairly strong upper-level trough will move across the region on
Tuesday,bringing in a new round of snow. Timing and magnitude of the
system are still up for debate among the models, although looking at
impacts, snow will be likely over the central mountains and
potentially the I-25 corridor. That system is expected to leave the
area by Wednesday morning, where an upper ridge begins to build in
and temperatures warm back up through the rest of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1148 AM MDT Fri Mar 26 2021

KPUB: VFR conditions are expected over the next 24 hours.
A cold front is expected to pass over the TAF site later this afternoon around 01z
and will shift winds to become more northerly. There is a possibility that showers
could develop within the vicinity of KPUB as the front passes, if a shower does
pass over the terminal site, MVFR conditions may be possible. Confidence is low
in that scenario.

KCOS: VFR conditions are expected over the next 24 hours. A cold front is expected
to pass over the KCOS TAF site this afternoon and earlier than previously forecasted.
Winds should become more northerly behind the front, with snow showers
throughout the afternoon, tapering off by late evening around 05z. If
a shower does impact the terminal site, MVFR/IFR conditions could
be possible. Gusty winds are expected behind the front tomorrow morning.

KALS: VFR conditions are expected over the next 24 hours. Snow showers are expected
within the vicinity of the KALS TAF site this afternoon. If a shower does impact
the terminal site, MVFR/IFR conditions could become possible. These showers may produce
gusty winds within and around the TAF site. Given small amounts of instability
present too, some thunder is not out of the realm of possibilities.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM MDT this evening for COZ068.

&&

SHORT TERM...28
LONG TERM...GARBEROGLIO
AVIATION...SIMCOE
Hazardous weather outlook, Mar 26, 6:01 AM MDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
601 AM MDT Fri Mar 26 2021

COZ058>089-093>099-271215-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
601 AM MDT Fri Mar 26 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Accumulating snow is expected over the mountains today and into this
evening.  The eastern San Juan and La Garita mountains should see
the highest accumulations with an additional two to five inches. The
other mountain areas and Teller County, are expected to see light
accumulations. This evening, there will be the potential for an inch
or two of snow accumulation over portions of El Paso County.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Some accumulating snow will be possible Tuesday over the central
mountains and parts of the I-25 corridor. Amounts are still
uncertain but the highest amounts are expected over the
Wet Mountains and northern El Paso and Teller Counties.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely today and this evening over the mountains, and will be
possible this evening in northern El Paso County.

28/GARBEROGLIO

In the hours before

Special weather statement, Mar 26, 12:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1212 PM MDT Fri Mar 26 2021

COZ084-085-261830-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1212 PM MDT Fri Mar 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 1230 PM MDT...

At 1211 PM MDT, Doppler radar was tracking a storm near Black
Forest, or 14 miles north of Colorado Springs, moving northeast at
15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest,
Peyton and Gleneagle.

LAT...LON 3901 10443 3894 10482 3906 10486 3913 10468
      3913 10456
TIME...MOT...LOC 1811Z 236DEG 11KT 3904 10476

KTS

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.